Hail, Washington
- When
- June 15, 6:50 PM CST to 6:52 PM CST
- Where
- Washington County, Malcolm
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.183, -88.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 15, 2:50 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT WED JUN 15 2005 .SHORT TERM (TONIGHT AND THURSDAY)... MAIN CONCERN IN THE IMMEDIATE SHORT TERM PERIOD CONCERNS THE STRENGTH OF THE LATE AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP. BETTER COVERAGE OF STORMS IS EXPECTED TO BE ACROSS THE COASTAL COUNTIES OF AL EASTWARD ACROSS THE WESTERN FL PANHANDLE INTO EXTREME SOUTH CENTRAL AL ALONG THE SEABREEZE...AND INLAND JUST SOUTH OF THE SLOW MOVING/STALLING COLD FRONT THAT EXTENDS FROM CENTRAL MS EASTWARD ACROSS CENTRAL AL. THAT FRONT MAY SETTLE A LITTLE FURTHER SOUTH TONIGHT...BUT IS EXPECTED TO HANG UP JUST NORTH OF THE COAST TONIGHT INTO THURSDAY. STEEPER SFC TO FREEZING LEVEL LAPSE RATES OF ABOUT 7.4C COMBINED WITH A RICH THETA-E/HIGH MIXING RATIO LOW LEVEL ENVIRONMENT (SFC-900 MB AVG 16 G/KG) ARE AMONG SOME OF THE KEY PARAMETERS THAT SUGGEST A HIGHER POTENTIAL FOR WET MICROBURSTS THROUGH EARLY EVENING WHERE WE SEE ELEVATED CORES SETTING UP IN ISOLATED STRONGER STORMS. WE HAVE ALREADY SEEN A 40 MPH GUST AT HURLBURT FIELD NEAR MARY ESTHER FL FROM THE OUTFLOW OF A STRONGER CELL TO THE WEST BETWEEN 2 AND 230 PM CDT...NOT SEVERE BUT STRONG ENOUGH TO KNOCK DOWN A FEW TREE LIMBS AROUND THE MARY ESTHER COMMUNITY. THE STORMS SHOULD WEAKEN BY 03Z WITH THE LOSS OF DAYTIME HEATING. MOISTURE BY TOMORROW WILL BE CONFINED TO THE LOWEST LAYERS...DEEP ENOUGH TO LIMIT SHOWER/THUNDERSTORM ACTIVITY TOMORROW. /05 && .LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)... DIDNT MAKE MANY CHANGES TO THE LONG TERM PACKAGE WE INHERITED FROM THE MIDSHIFT. WE KEPT SCATTERED POPS GOING FRIDAY ACROSS THE WESTERN AREAS GIVEN THE GFS/NAM CONTINUE TO ADVERTISE A MIDLEVEL SHORTWAVE DRIVING SOUTHEAST OUT OF ARKANSAS FRIDAY...POSSIBLY WORKING INTO OUR WESTERN ZONES DURING THE AFTERNOON. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 96 72 90 / 20 10 10 30 PENSACOLA 77 95 75 90 / 30 10 10 20 DESTIN 78 93 76 87 / 30 10 10 20 EVERGREEN 70 96 67 89 / 20 10 10 20 WAYNESBORO 68 96 67 90 / 20 10 10 40 CAMDEN 68 96 67 89 / 20 10 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED JUN 15 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 428 PM CDT WED JUN 15 2005 FLZ002-004-006-152200- COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA... 428 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 422 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES NORTH OF WYNNEHAVEN BEACH TO 3 MILES NORTHEAST OF ORIOLE BEACH...AND MOVING SOUTHEAST AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ORIOLE BEACH...HOLLEY...WOODLAWN BEACH AND NAVARRE THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT WED JUN 15 2005 ALZ053-055-056-152245- CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 506 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND CLARKE COUNTIES... AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF BERMUDA...AND MOVING SOUTHEAST AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND CLAIBORNE THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT WED JUN 15 2005 ALZ052-053-062-160000- UPPER BALDWIN-WASHINGTON-CLARKE- 630 PM CDT WED JUN 15 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST WASHINGTON...SOUTH CLARKE AND NORTHWEST BALDWIN COUNTIES... AT 630 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 6 MILES SOUTHWEST OF CARLTON OR 3 MILES NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BLACKSHER...TENSAW...LATHAM AND RABUN THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 710 PM CDT WED JUN 15 2005 ALZ052-059-061-062-160045- UPPER BALDWIN-UPPER MOBILE-ESCAMBIA-WASHINGTON- 710 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST WASHINGTON...NORTH BALDWIN...NORTHEAST MOBILE...AND MOVING INTO WESTERN ESCAMBIA COUNTIES... AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR REDTOWN TO NEAR CALVERT...AND MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...REDTOWN...FORT STODDARD...POARCH...LOTTIE...CARNEY...AND AREAS ALONG I65 ACROSS NORTH BALDWIN COUNTY THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
723 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING NAVARRE BEACH 30.38N 86.86W
06/15/2005 ESCAMBIA FL EMERGENCY MNGR
A 40-45 YEAR OLD MALE WAS STRUCK AND KILLED BY LIGHTNING
WHILE WALKING ON THE BEACH.
&&
GBThe Mobile radar (KMOB), 60 km away, was scanning. The volume nearest the first event began at 00:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457260.